Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 186, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 12, 2002, 4:36 PM CDT for Wise County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2002, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 12, 2002, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 85 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WUUS54 KFWD 122136 SVRFTW TXC497-122215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 436 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 515 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CHICO...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEPORT AROUND 450 PM CDT ALVORD...DECATUR AROUND 515 PM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3340 9788 3305 9789 3303 9741 3341 9742
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:30 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 12, 3:30 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT FRI JUL 12 2002 COMPLEX SURFACE PATTERN THIS AFTERNOON WITH NUMEROUS OUTFLOW BOUNDARIES AND APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS CONTINUE TO FORM ACROSS THE SOUTHEAST HALF OF THE CWA IN AREA OF BEST CONVERGENCE AND SURFACE HEATING. EXPECT ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE REMAINDER OF NORTH TEXAS IN THE NEXT ONE TO TWO HOURS AS WE NEAR CONVECTIVE TEMPS. THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH OKLAHOMA AND SHOULD REACH THE RED RIVER EARLY THIS EVENING. CONVERGENCE ON THE FRONT WILL BE SUFFICIENT TO PRODUCE THUNDERSTORMS OVERNIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. HAVE DECIDED TO LEAVE THE MENTION OF HEAVY RAIN AND SEVERE IN ALL ZONES TONIGHT DUE TO THE SLOW MOVEMENT OF THE STORMS AND THE DOWNBURST WIND POTENTIAL. THE COLD FRONT WILL MOST LIKELY SLOW OR STALL NEAR THE SOUTHERN PORTIONS OF NORTH TEXAS SATURDAY MORNING AND BEGIN A SLOW RETREAT NORTHWARD DURING THE DAY. THE FRONT WILL CONTINUE TO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ON SATURDAY. THUNDERSTORM CHANCES WILL DECREASE SLIGHTLY SUNDAY AS THE COLD FRONT BECOMES LESS DEFINED. NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN THROUGH MONDAY WITH LARGE SCALE RIDGE IN PLACE OVER THE WESTERN U.S. AND A BROAD TROUGH ACROSS THE CENTRAL AND EAST. UPPER RIDGE IS PROGGED TO BUILD ACROSS THE SOUTHEASTERN U.S. BY TUESDAY AND THIS WILL BRING DECREASING THUNDERSTORM CHANCES AND WARMER TEMPERATURES TO NORTH TEXAS. FCSTID = 79 DFW 73 90 71 92 / 60 50 40 30 ACT 73 93 72 95 / 60 50 50 30 PRX 72 88 70 92 / 50 40 40 30 DTO 71 89 71 92 / 60 40 40 30 TKI 71 89 71 92 / 60 40 40 30 DAL 73 90 71 92 / 60 50 40 30 TRL 72 88 70 92 / 50 40 40 30 CRS 74 92 72 95 / 60 50 50 30 TPL 73 93 72 95 / 60 50 50 30 .FWD...NONE.
In the hours before
Special weather statement, Jul 12, 12:09 PM CDT, 4 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1209 PM CDT FRI JUL 12 2002 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE FROM DAMAGING DOWNBURST WINDS...VERY HEAVY RAIN...AND MARGINALLY SEVERE HAIL. MOIST AND UNSTABLE AIR WILL REMAIN OVER NORTH TEXAS THROUGH TONIGHT. SEVERAL OUTFLOW BOUNDARIES LEFT OVER FROM THUNDERSTORMS LAST NIGHT WILL PROVIDE A FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT. THE MOST NUMEROUS THUNDERSTORMS ARE ANTICIPATED NEAR AN EASTLAND...WACO...TO CENTERVILLE LINE. IN ADDITION...THUNDERSTORMS DEVELOPING NEAR A COLD FRONT IN OKLAHOMA THIS AFTERNOON WILL CONTINUE MOVING SOUTHWARD. THESE STORMS ARE EXPECTED TO REACH THE RED RIVER THIS EVENING AND AFFECT MUCH OF NORTH TEXAS OVERNIGHT. THE MAJORITY OF THE THUNDERSTORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE SLOW MOVEMENT OF THE STORMS WILL ALSO BRING A THREAT OF LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 2 AND 6 PM...ESPECIALLY ALONG AND EAST OF AN EASTLAND...WACO...TO CENTERVILLE LINE. ADDITIONAL SPOTTER ACTIVATION MAY BE NECESSARY AFTER SUNSET...MAINLY NORTH OF INTERSTATE 20.
Special weather statement, Jul 12, 12:09 PM CDT, 4 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1209 PM CDT FRI JUL 12 2002 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE FROM DAMAGING DOWNBURST WINDS...VERY HEAVY RAIN...AND MARGINALLY SEVERE HAIL. MOIST AND UNSTABLE AIR WILL REMAIN OVER NORTH TEXAS THROUGH TONIGHT. SEVERAL OUTFLOW BOUNDARIES LEFT OVER FROM THUNDERSTORMS LAST NIGHT WILL PROVIDE A FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT. THE MOST NUMEROUS THUNDERSTORMS ARE ANTICIPATED NEAR AN EASTLAND...WACO...TO CENTERVILLE LINE. IN ADDITION...THUNDERSTORMS DEVELOPING NEAR A COLD FRONT IN OKLAHOMA THIS AFTERNOON WILL CONTINUE MOVING SOUTHWARD. THESE STORMS ARE EXPECTED TO REACH THE RED RIVER THIS EVENING AND AFFECT MUCH OF NORTH TEXAS OVERNIGHT. THE MAJORITY OF THE THUNDERSTORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE SLOW MOVEMENT OF THE STORMS WILL ALSO BRING A THREAT OF LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 2 AND 6 PM...ESPECIALLY NEAR AND SOUTH OF AN EASTLAND...WACO...TO CENTERVILLE LINE. ADDITIONAL SPOTTER ACTIVATION MAY BE NECESSARY AFTER SUNSET...MAINLY NORTH OF INTERSTATE 20.
Special weather statement, Jul 12, 3:30 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT FRI JUL 12 2002 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING AND OVERNIGHT. THE GREATEST THREAT WILL BE FROM DAMAGING DOWNBURST WINDS...VERY HEAVY RAIN...AND MARGINALLY SEVERE HAIL. THE FIRST AREA OF CONCERN IS ALONG AND SOUTH OF A JACKSBORO...TO CANTON LINE THROUGH LATE EVENING. SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL BE ON GOING AT LATE AFTERNOON... AND WILL CONTINUE THROUGH 9 OR 10 PM THIS EVENING. SOME OF THESE STORMS MAY BECOME MARGINALLY SEVERE DURING THEY LIFE CYCLE DUE AN UNSTABLE AIR MASS AND STRONG AFTERNOON HEATING. THE SECOND AREA OF CONCERN IS BETWEEN THE RED RIVER AND THE INTERSTATE 20 CORRIDOR. A THUNDERSTORM COMPLEX OVER SOUTH OKLAHOMA AT MID AFTERNOON WILL CONTINUE MOVING SOUTH AND MOVE ACROSS THE RED RIVER BEFORE 6 PM. THESE STORMS MAY SPREAD INTO THE METROPLEX BY 8 PM. IF THESE STORMS HOLD TOGETHER OVERNIGHT... THEY MAY MOVE INTO THE SOUTHERN HALF OF NORTH TEXAS AFTER 10 PM. THE MAJORITY OF THE THUNDERSTORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE SLOW MOVEMENT OF SOME STORMS WILL ALSO BRING A THREAT OF LOCALIZED FLOODING... ESPECIALLY IN URBAN AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 4 AND 8 PM.
Special weather statement, Jul 12, 3:30 PM CDT, 1 hour 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED FOR UGC CODING NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT FRI JUL 12 2002 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING AND OVERNIGHT. THE GREATEST THREAT WILL BE FROM DAMAGING DOWNBURST WINDS...VERY HEAVY RAIN...AND MARGINALLY SEVERE HAIL. THE FIRST AREA OF CONCERN IS ALONG AND SOUTH OF A JACKSBORO...TO CANTON LINE THROUGH LATE EVENING. SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL BE ON GOING AT LATE AFTERNOON... AND WILL CONTINUE THROUGH 9 OR 10 PM THIS EVENING. SOME OF THESE STORMS MAY BECOME MARGINALLY SEVERE DURING THEY LIFE CYCLE DUE AN UNSTABLE AIR MASS AND STRONG AFTERNOON HEATING. THE SECOND AREA OF CONCERN IS BETWEEN THE RED RIVER AND THE INTERSTATE 20 CORRIDOR. A THUNDERSTORM COMPLEX OVER SOUTH OKLAHOMA AT MID AFTERNOON WILL CONTINUE MOVING SOUTH AND MOVE ACROSS THE RED RIVER BEFORE 6 PM. THESE STORMS MAY SPREAD INTO THE METROPLEX BY 8 PM. IF THESE STORMS HOLD TOGETHER OVERNIGHT... THEY MAY MOVE INTO THE SOUTHERN HALF OF NORTH TEXAS AFTER 10 PM. THE MAJORITY OF THE THUNDERSTORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE SLOW MOVEMENT OF SOME STORMS WILL ALSO BRING A THREAT OF LOCALIZED FLOODING... ESPECIALLY IN URBAN AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 4 AND 8 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 41 min |
| Jul 12, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 39 min |
| Jul 12, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.